Tennessee, 2010High Wind in Tennessee, February 5, 2010
February 5, 2010 · NWS MRX · 2 events in 2 counties and zones
A strong pressure gradient brought damaging non-thunderstorm winds to mainly the higher elevations in east Tennessee.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong pressure gradient brought damaging non-thunderstorm winds to mainly the higher elevations in east Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 5, 12:51 PM EST, 2 hours 39 minutes earlier.
Area forecast discussion, Feb 5, 12:51 PM EST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1251 PM EST FRI FEB 5 2010
.DISCUSSION...SECONDARY SURFACE LOW REMAINS NW OF AREA. WAA EAST OF LOW HAS
LED TO WAA STRONGER THAN ANTICIPATED. RAISED AFTN TEMPS AND LOWERED POPS
SW AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 44 36 42 29 44 / 70 60 30 10 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 35 40 26 40 / 100 70 40 20 10
OAK RIDGE, TN 45 35 40 25 40 / 100 80 40 20 10
TRI CITIES AIRPORT, TN 44 33 37 23 36 / 100 90 60 30 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST
SATURDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...HANCOCK...
HAWKINS...JOHNSON...MORGAN...NORTHWEST CARTER...NORTHWEST
GREENE...SCOTT TN...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SULLIVAN...UNICOI...WASHINGTON
TN.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST
SATURDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
WASHINGTON...WISE.
&&
SONHazardous weather outlook, Feb 5, 5:03 AM EST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
503 AM EST FRI FEB 5 2010
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-061015-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
503 AM EST FRI FEB 5 2010 /403 AM CST FRI FEB 5 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN APPALACHIAN
REGION LATE TODAY AND TONIGHT. MOSTLY RAIN IS EXPECTED TODAY...
EXCEPT FOR A FEW AREAS OF LIGHT MIXED WINTRY PRECIPITATION OVER
PARTS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. SNOW
SHOWERS WILL DEVELOP THIS EVENING AND CONTINUE INTO SATURDAY.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS TODAY
...ESPECIALLY IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW SHOWERS WILL CONTINUE ON SATURDAY...WITH SOME LIGHT TO
MODERATE ACCUMULATIONS POSSIBLE. PLEASE SEE THE LATEST WINTER
WEATHER ADVISORY FOR MORE DETAILS.
ANOTHER SYSTEM MAY BRING RAIN TUESDAY...THEN SNOW TUESDAY NIGHT TO
MUCH OF THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS ON SNOW OR ICE ACCUMULATIONS WILL BE APPRECIATED.
TG
High Wind, Unicoi
- When
- February 5, 3:30 PM EST to 5:35 PM EST
- Where
- Unicoi forecast zone
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.111, -82.432 (the zone’s center; the record gives no point)
The emergency manager reported non-thunderstorm winds damaged a church steeple in Erwin. Also many trees and powerlines along with a communications tower downed by the winds.
High Wind, Southeast Greene
- When
- February 5, 5:00 PM EST to 6:00 PM EST
- Where
- Southeast Greene forecast zone
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 36.175, -82.846 (the zone’s center; the record gives no point)
The Greeneville Sun newspaper reported many trees and powerlines downed by non-thunderstorm winds. 800 customers lost power. The Camp Creek Elementary School measured a gust to near 90 mph (78 knots). In addition, a roof of a mobile home was blown off.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 5, 20104 deaths · 5 injured · 4 events
- Blizzard and Winter Storm in New Jersey, February 5 to 6, 20102 injured · $100 million · 27 events
- Blizzard and Winter Storm in Maryland, February 5 to 6, 201014 injured · $50,000 · 19 events
- Winter Storm in Ohio, February 5 to 6, 2010$6.3 million · 17 events
- Winter Storm in Delaware, February 5 to 6, 20104 injured · $1.0 million · 4 events
- Damaging Winds in Florida, February 5, 201013 injured · $8,000 · 52 kt wind · 3 events
- Winter Storm in Virginia, February 5 to 6, 2010$105,000 · 24 events
- Winter Storm and Winter Weather in North Carolina, February 5, 2010$100,000 · 9 events
- Winter Storm and Winter Weather in Pennsylvania, February 5 to 6, 20105 injured · 10 events
- Debris Flow in North Carolina, February 5, 2010$100,000 · 1 event
- Winter Storm and Flooding in West Virginia, February 5 to 6, 2010$20,000 · 29 events
- Flooding and High Wind in Alabama, February 5, 2010$43,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217697, 217707.